MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1624C156E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an unknown size abdominal aortic aneurysm.It was reported that a type ib endoleak was identified on a ct exam performed approximately 3 years post index procedure.The patient's iliac artery distal to the stent graft ranged in diameter from 27.3mm-29.4mm.Intervention was carried out to resolve the leak during which, the left hypogastric artery was plugged and a 16x20x199 limb extension was implanted.As per the physician, the cause of the event was anatomy related due to further iliac artery dilation no additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the reported type ib endoleak could not be determined from the films provided.The pre-implant anatomy is unknown, and earlier post-implant films and the most recent complete ct's were not available for review.A 3d-ct film report from 31-months post-implant revealed that the bifurcate was positioned just below the renal arteries, and the bifurcate aortic body and infrarenal neck were essentially straight.The flared contra limb was seen positioned down into the left common iliac artery ~3cm above the left internal iliac bifurcation.Possible contrast was seen around the distal left limb; however, no clear contrast was seen within the aaa sac as images within the aaa were not seen in the films provided.Just distal to the stent graft the left common iliac artery ranged in diameter from 29 ¿ 27mm.The proximal portion of the left external ranged in diameter from 15 ¿ 16 ¿ 18mm, and mid-length of the left external iliac was noted as severely tortuous.The devices were patent.Images during the intervention were not provided.It is possible that disease progression with continued iliac artery dilatation may have contributed to the reported type ib endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7432010
Report Number2953200-2018-00542
Device Sequence Number11170229
Product Code MIH
UDI-Device Identifier00643169467491
UDI-Public00643169467491
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2017
Device Model NumberETLW1624C156E
Device Catalogue NumberETLW1624C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR